Florida, 2003

Funnel Cloud in Florida, October 7, 2003

October 7, 2003 · NWS JAX · 1 event in 1 county or zone

1 funnel cloud, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Oct 7, 12:55 PM EST, 1 hour 20 minutes earlier.

Area forecast discussion, Oct 7, 12:55 PM EST, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
155 PM EDT TUE OCT 7 2003

CURRENT...A BIT LESS ZONAL FLOW THAN THIS TIME MON...WITH WK
TROFFINESS OVER THE SE. THIS PERTURBATION IS IN RESPONSE TO
CONTINUED SHARP TROF FROM THE MID-ATLC TO AR. COMBINATION OF SHORT
WAVES CONTINUING TO EJECT ENE IN S STREAM FLOW AND SOME DIVERGENCE
ALOFT SUPPORTING SCATTERED TO NUMEROUS SHOWERS AND TSTMS ACROSS THE
AREA. SMALL BUT STRONG ANTICYCLONE OVER E IA NEARLY STATIONARY...
TENDING TO FURTHER PINCH OFF MIDWEST TROF. AT THE SFC...GENERAL WK
RIDGE CONTINUES FROM MID-ATLC INTO N FL. WK BOUNDARIES ABOUND...AND
ARE FURTHER FOCUSING PRECIP.

PUBLIC...ALL MODELS IN GENERAL AGREEMENT WITH UPPER PATTERN BECOMING
A BIT MORE PROGRESSIVE...WITH TROF BECOMING MORE MERIDIONAL. AS A
RESULT...PRECIP FIELD WILL GRADUALLY CONSOLIDATE AND SHIFT NE DURING
THE DAY WED. UPPER TROF POSITION WILL ALSO SUPPORT SLIGHT ADDITIONAL
COOLING OF TEMPS. MODELS CONTINUE TO DEVELOP WK LOWS IN RESPONSE TO
UPPER ENERGY...BUT STILL HARD TO PINPOINT ANY DEFINED FRONTAL
BOUNDARY.

WILL CONTINUE LIKELY POPS OVER GA TONIGHT...WITH HIGH CHANCE POPS
OVER N FL TAPERED AS YOU GO S. TSTMS SHOULD SIMMER DOWN AFTER
SUNSET...BUT MAY REFIRE LATER TONIGHT AS A RATHER STRONG SHORTWAVE
MOVES ACROSS SE GA. WILL TAPER POPS FURTHER THRU THE DAY WED AS NVA
MOVES IN. SLIGHT CHANCE POPS OVER MOST AREAS THU...ALTHO MAY BE SOME
SEABREEZE ENHANCEMENT OVER INTERIOR N FL DURING THE MID TO LATE AFTN.

EXTENDED...AGREE WITH PREVIOUS FORECASTER ON ANOTHER SLUG OF PRECIP
ON FRI. HAVE JUST TWEAKED POPS AND TEMPS A BIT...BUT ALL LONG RANGE
MODELS IN AGREEMENT THAT COOLER AND DRIER WX TO RETURN TO AREA BY
THE WEEKEND. MAY SEE COOLEST TEMPS YET THIS SEASON BY EARLY NEXT
WEEK.

MARINE...NO HEADLINES.

FIRE WX...NO CONCERNS.

.PRELIMINARY POINT TEMPS/POPS...
AMG 64 78 64 81 / 70 60 20 20
SSI 66 77 66 80 / 70 60 20 20
JAX 68 81 68 83 / 50 50 20 20
SGJ 71 80 71 81 / 40 40 20 20
GNV 66 83 67 85 / 40 40 20 30
OCF 67 84 67 86 / 30 30 20 30

JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.

CARROLL/CAMP
Hazardous weather outlook, Oct 7, 11:15 AM EST, 3 hours before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-072300-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1215 PM EDT TUE OCT 7 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST
GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

...STRONG THUNDERSTORMS POSSIBLE THIS AFTERNOON...
...ABOVE NORMAL RISK OF RIP CURRENTS...

A SERIES OF UPPER LEVEL DISTURBANCES WILL PRODUCE SCATTERED TO
NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS THROUGH TONIGHT. THE
GREATEST COVERAGE WILL BE ACROSS SOUTHEAST GEORGIA WITH THE MAIN
HAZARD BEING HEAVY RAINFALL. RAINFALL RATES MAY EXCEED AN INCH PER
HOUR CREATING PONDING ON ROADWAYS AND MINOR LOCALIZED FLOODING.

ALTHOUGH LESS NUMEROUS...GREATER INSTABILITY WILL LEAD TO STRONGER
THUNDERSTORMS ACROSS NORTHEAST FLORIDA. STRONGEST STORMS WILL BE
CAPABLE OF PRODUCING WIND GUSTS OVER 40 MPH AND HAIL. MARINERS
SHOULD REMAIN ALERT TO THUNDERSTORMS MOVING OFFSHORE AS WELL.

DUE TO PERSISTENT LONG PERIOD EASTERLY SWELLS...THE RISK FOR
DANGEROUS RIP CURRENTS WILL BE ABOVE NORMAL. THE BEST CHANCE OF RIP
CURRENTS WILL BE NEAR AND AFTER THE TIME OF HIGH TIDE. SEE THE
LATEST SURF ZONE FORECAST FOR MORE INFORMATION.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

DEESE/CARROLL

In the hours before

Special weather statement, Oct 7, 11:29 AM EST, 2 hours 46 minutes before
FLZ023>025-071715-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1229 PM EDT TUE OCT 7 2003

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR EASTERN
BAKER...SOUTHERN NASSAU...AND WESTERN DUVAL COUNTIES FOR STRONG
THUNDERSTORM WINDS AND HAIL VALID UNTIL 115 PM...

AT 1229 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 3 MILES SOUTH OF MACCLENNY...MOVING
EAST AT 15 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS AROUND
MACCLENNY...GLEN ST. MARY...BALDWIN...NORMANDY...JACKSONVILLE
HEIGHTS AND BRYCEVILLE THROUGH 115 PM EDT. HAIL UP TO ONE HALF INCH
IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF
40 TO 45 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

CARROLL
Special weather statement, Oct 7, 11:48 AM EST, 2 hours 27 minutes before
FLZ032-033-037-071745-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1248 PM EDT TUE OCT 7 2003

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR
CLAY...PUTNAM...AND SAINT JOHNS COUNTIES FOR STRONG THUNDERSTORM
WINDS VALID UNTIL 145 PM...

AT 1248 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM ABOUT 9 MILES NORTHWEST OF BOSTWICK...OR ABOUT
15 MILES NORTHWEST OF PALATKA...MOVING EAST AT 15 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND PENNEY FARMS...GREEN COVE
SPRINGS...BOSTWICK...PICOLATA...HASTINGS...BAKERSVILLE...SPUDS AND
ELKTON THROUGH 145 PM EDT. HAIL UP TO ONE HALF INCH IN
DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45
TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. PERIODS
OF HEAVY RAINFALL WILL REDUCE VISIBILITIES AND CAUSE MINOR TEMPORARY
FLOODING ON ROADWAYS.

ENYEDI
Special weather statement, Oct 7, 12:15 PM EST, 2 hours before
FLZ025-071745-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
115 PM EDT TUE OCT 7 2003

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR DUVAL COUNTY
FOR STRONG THUNDERSTORM WINDS VALID UNTIL 145 PM...

AT 115 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 7 MILES WEST OF JACKSONVILLE HEIGHTS...
OR ABOUT 12 MILES WEST OF ORANGE PARK...MOVING EAST AT 15 MPH. THIS
STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND
BALDWIN...JACKSONVILLE HEIGHTS...NORMANDY...TALLYRAND...SAN
MARCO...RIVERSIDE...AND ORTEGA THROUGH 145 PM EDT. HAIL UP TO ONE
HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR DAMAGE. PERIODS OF HEAVY RAINFALL WILL REDUCE VISIBILITIES AND
CAUSE MINOR TEMPORARY FLOODING ON ROADWAYS.

ENYEDI
Special weather statement, Oct 7, 12:39 PM EST, 1 hour 36 minutes before
FLZ025-032-033-037-071845-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
139 PM EDT TUE OCT 7 2003

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR
DUVAL...CLAY...SAINT JOHNS AND PUTNAM COUNTIES FOR STRONG
THUNDERSTORM WINDS VALID UNTIL 245 PM...

AT 139 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS EXTENDING FROM RIVERSIDE...TO ORANGE
PARK...TO KINGSLEY...TO PUTNAM HALL...MOVING EAST AT 15 MPH. THIS
LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS NEAR THE SAINT JOHNS
RIVER INCLUDING ORTEGA...JACKSONVILLE HEIGHTS...DOCTORS
INLET...MANDARIN...AND PICOLATA...AS WELL AS AREAS NEAR PENNY
FARMS...BELLAIR-MEADOWBROOK...TERRACE...AND ASBURY LAKE THROUGH 245
PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. PERIODS OF HEAVY RAINFALL
WILL CAUSE LOW VISIBILITIES AND CAUSE MINOR TEMPORARY FLOODING ON
ROADWAYS.

ENYEDI
Special weather statement, Oct 7, 1:40 PM EST, 35 minutes before
FLZ025-033-071945-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
240 PM EDT TUE OCT 7 2003

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHEASTERN
DUVAL COUNTY AND SAINT JOHNS COUNTY FOR STRONG THUNDERSTORM WINDS
AND EXCESSIVE LIGHTNING VALID UNTIL 345 PM...

AT 240 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG AND NEAR THE INTERSTATE 95
CORRIDOR FROM MANDARIN TO FAVOR DYKES STATE PARK...MOVING SOUTHEAST
AT 15 MPH. THIS LINE OF STORMS WILL ALSO AFFECT AREAS AROUND
SPUDS...DURBIN...BAKERSVILLE...ELKTON...ST. AUGUSTINE...ST.
AUGUSTINE SOUTH...DUPONT CENTER...ST. AUGUSTINE SHORES...AND FORT
MATANZAS NATIONAL MONUMENT THROUGH 345 PM EDT. HAIL UP TO ONE HALF
INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE. PERIODS OF VERY HEAVY RAINFALL WILL REDUCE VISIBILITIES AND
CAUSE MINOR TEMPORARY FLOODING OF LOW LYING AREAS.

ENYEDI
Special weather statement, Oct 7, 2:09 PM EST, 6 minutes before
FLZ021-072000-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
309 PM EDT TUE OCT 7 2003

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SUWANNEE
COUNTY FOR STRONG THUNDERSTORM WINDS UNTIL 400 PM...

AT 309 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 3 MILES NORTHWEST OF OBRIEN...OR ABOUT
13 MILES EAST OF MAYO...MOVING EAST AT 10 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND OBRIEN AND MCALPIN THROUGH
400 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. PERIODS OF HEAVY RAINFALL
WILL REDUCE VISIBILITIES AND CAUSE TEMPORARY FLOODING OF LOW LYING
AREAS.

ENYEDI

The radar

The Jacksonville radar (KJAX), 119 km away, was scanning. The volume nearest the first event began at 19:15 UTC.

Open the radar archive at this moment

Event by event

1 funnel cloud. Local standard time, as filed.

Funnel Cloud, Flagler

When
October 7, 2:15 PM EST
Where
Flagler County, 5 mi N of Bunnell Flagler Arpt
Reported by
EMERGENCY MANAGER
Coordinates
29.471, -81.293 (the zone’s center; the record gives no point)

Two funnel clouds sighted near Palm Coast.

What these are

Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2003Every state in 2003This day in weather historyWarnings in Florida, October 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5375278.